ArticleMuscles, ligaments and tendons journal2011
Muscular damage during telbivudine treatment in a chronic hepatitis B patient.
Article in Muscles, ligaments and tendons journal, 2011. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
4 citing papers in PubMed, 3 citations in OpenAlex.
- Muscle toxicity reports in FAERS: a disproportionality analysis with focus on rhabdomyolysis and cross-database assessment.Frontiers in pharmacology · 2026Article
- Telbivudine-induced rhabdomyolysis in a patient undergoing haemodialysis: A case report and review of literature.The Journal of international medical research · 2023Review
- Case report: lactic acidosis and rhabdomyolysis during telbivudine and tenofovir treatment for chronic hepatitis B.BMC gastroenterology · 2018Article
- Rhabdomyolysis, lactic acidosis, and multiple organ failure during telbivudine treatment for hepatitis B: a case report and review of the literature.Journal of medical case reports · 2017Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
7 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Muscle tissue damage might be related to metabolic and mechanical factors. Certain drugs have been associated with increased blood levels of creatin phospho kinase (CPK) and myoglobin that are biochemical markers of musculoskeletal damage. An increase of CPK plasma levels might suggest severe rhabdomyolysis with possible resulting renal failure. Telbivudine is an antiviral drug indicated for the treatment of chronic hepatitis B (CHB) in adult patients. An increase in CPK plasma levels has been recently described in some telbivudine-treated CHB patients without muscle-skeletal symptoms. In this paper we report a CHB patient that developed a severe increase of CPK plasma levels during telbivudine-treatment. Pharmacological evaluation, using the Naranjo probability scale, indicated a probable relationship between telbivudine and CPK increase, so telbivudine was discontinued and replaced with entecavir with a complete resolution of laboratory findings. In conclusion, telbivudine treatment can induce muscular damage in the absence of skeletal injury, therefore we suggest to closely monitor the muscular function of the patients treated with this drug in order to prevent possible major complications.
Indexed as
Identifiers
23738248PMC3666470W2399832304What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.